×

zbMATH — the first resource for mathematics

A sign preserving WENO reconstruction method. (English) Zbl 1344.65079
Summary: We propose a third-order weighted essentially non-oscillatory (WENO) reconstruction which satisfies the sign property, required for constructing high resolution entropy stable finite difference scheme for conservation laws. The reconstruction technique, which is termed as SP-WENO, is endowed with additional properties making it a more robust option compared to ENO schemes of the same order. The performance of the proposed reconstruction is demonstrated via a series of numerical experiments for linear and nonlinear scalar conservation laws. The scheme is easily extended to multi-dimensional conservation laws.

MSC:
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35L65 Hyperbolic conservation laws
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Crandall, MG; Majda, A, Monotone difference approximations for scalar conservation laws, Math. Comput., 34, 1-21, (1980) · Zbl 0423.65052
[2] Dafermos, C.M.: Hyperbolic Conservation Laws in Continuum Physics, Volume 325 of Grundlehren der Mathematischen Wissenschaften, 3rd edn. Springer, Berlin (2010) · Zbl 1196.35001
[3] Fjordholm, US; Mishra, S; Tadmor, E, Arbitrarily high-order accurate entropy stable essentially nonoscillatory schemes for systems of conservation laws, SIAM J. Numer. Anal., 50, 544-573, (2012) · Zbl 1252.65150
[4] Fjordholm, US; Mishra, S; Tadmor, E, ENO reconstruction and ENO interpolation are stable, FoCM, 13, 139-159, (2013) · Zbl 1273.65120
[5] Gottlieb, S; Shu, C-W; Tadmor, E, Strong stability-preserving high-order time discretization methods, SIAM Rev., 43, 89-112, (2001) · Zbl 0967.65098
[6] Harten, A, On a class of high resolution total-variation-stable finite-difference schemes, SIAM J. Numer. Anal., 21, 1-23, (1984) · Zbl 0547.65062
[7] Harten, A; Engquist, B; Osher, S; Chakravarthy, SR, Uniformly high order accurate essentially non-oscillatory schemes, III, J. Comput. Phys., 71, 231-303, (1987) · Zbl 0652.65067
[8] Ismail, F; Roe, PL, Affordable, entropy-consistent Euler flux functions II: entropy production at shocks, J. Comput. Phys., 228, 5410-5436, (2009) · Zbl 1280.76015
[9] Jiang, G-S; Shu, C-W, Efficient implementation of weighted ENO schemes, J. Comput. Phys., 126, 202-228, (1996) · Zbl 0877.65065
[10] Kružkov, SN, First order quasilinear equations with several independent variables, Math. Sb. (N.S.), 81, 228-255, (1970) · Zbl 0202.11203
[11] Lefloch, PG; Mercier, JM; Rohde, C, Fully discrete, entropy conservative schemes of arbitrary order, SIAM J. Numer. Anal., 40, 1968-1992, (2002) · Zbl 1033.65073
[12] Liu, X-D; Osher, S; Chan, T, Weighted essentially non-oscillatory schemes, J. Comput. Phys., 115, 200-212, (1994) · Zbl 0811.65076
[13] Osher, S, Riemann solvers, the entropy condition, and difference approximations, SIAM J. Numer. Anal., 21, 217-235, (1984) · Zbl 0592.65069
[14] Osher, S; Chakravarthy, S, High resolution schemes and the entropy condition, SIAM J. Numer. Anal., 21, 955-984, (1984) · Zbl 0556.65074
[15] Osher, S; Tadmor, E, On the convergence of difference approximations to scalar conservation laws, Math. Comput., 50, 19-51, (1988) · Zbl 0637.65091
[16] Rogerson, AM; Meiburg, E, A numerical study of the convergence properties of ENO schemes, J. Sci. Comput., 5, 151-167, (1990) · Zbl 0732.65086
[17] Shu, C-W; Quarteroni, A (ed.), Essentially non-oscillatory and weighted essentially non-oscillatory schemes for hyperbolic conservation laws, 325-432, (1998), Berlin · Zbl 0927.65111
[18] Sweby, PK, High resolution schemes using flux limiters for hyperbolic conservation laws, SIAM J. Numer. Anal., 21, 995-1011, (1984) · Zbl 0565.65048
[19] Tadmor, E, Numerical viscosity and the entropy condition for conservative difference schemes, Math. Comput., 43, 369-381, (1984) · Zbl 0587.65058
[20] Tadmor, E, Entropy stability theory for difference approximations of nonlinear conservation laws and related time-dependent problems, Acta Numer., 12, 451-512, (2003) · Zbl 1046.65078
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.